Florida, 2006

Hail in Florida, May 25, 2006

May 25, 2006 · NWS TAE · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 25, 2:44 PM EST, 41 minutes earlier.

Area forecast discussion, May 25, 2:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
344 PM EDT THU MAY 25 2006

.SYNOPSIS...
UPPER AIR OBSERVATIONS AND VAPOR IMAGERY SHOW THE JET STREAM AND
ASSOCIATED EASTWARD-PROPAGATING TROUGHS ACROSS THE NORTHERN CONUS
WHILE THE SOUTHERN PORTION OF THE COUNTRY REMAINS UNDER A FLAT
RIDGE. AT THE SURFACE THERE IS A RIDGE SOUTH OF THE FORECAST AREA.
ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS
AFTERNOON...AND SOME OF THEM HAVE BEEN PRODUCING SMALL HAIL AND
VERY HEAVY RAIN.

&&

.SHORT TERM...
(TONIGHT-SUNDAY) THE STORMS WILL DISSIPATE SHORTLY AFTER SUNSET
TONIGHT...FOLLOWED BY SOME FOG AND LOW CLOUDS AFTER MIDNIGHT.
500 MB HEIGHTS WILL RISE CONSIDERABLY OVER THE EASTERN U.S. THIS
WEEKEND AS A RIDGE BUILDS OVER THE AREA. A WEAK SURFACE FRONT WILL
APPROACH THE AREA FROM THE NORTH ON SUNDAY. LITTLE IF ANY SYNOPTIC
SCALE Q-G FORCING IS EXPECTED THROUGH SUNDAY...SO SHOWERS AND
THUNDERSTORMS WILL BE DRIVEN PRIMARILY BY MESOSCALE FORCING (SEA
BREEZES...OUTFLOW...ETC). BASED ON RECENT TRENDS THE GFS LOOKS A
BIT TOO DRY...SO WE USED A BLEND OF THE HIGHER NAM MOS AND GFS MOS
FOR POP. WE USED THE WARMER GFS MOS FOR TEMPERATURES (BASED ON
RECENT TRENDS)...WHICH WILL BE QUITE WARM THIS WEEKEND GIVEN THE
HIGH HEIGHTS.

.LONG TERM...
(MONDAY-THURSDAY) NEXT WEEK...MODELS IN SOME AGREEMENT WITH FORMING CLOSED
LOW OFF THE MID-ATLANTIC COAST. BUT STILL LOOKS TOO AGGRESSIVE &
WILL BE A SEE LATER MODEL RUNS FOR CONSISTENCY. THE UPPER RIDGE
HOLDS OVER THE MS VALLEY TO THE APPALACHIANS. THIS WOULD BRING EVEN
WARMER TEMPS TO THE REGION...WITH MAINLY SEA BREEZE CONVECTION.

&&

.MARINE...
LOW WINDS AND SEAS WILL CONTINUE.

&&

.FIRE WEATHER...
CONDITIONS WILL BE TOO HUMID FOR RED FLAG CONDITIONS FOR THE NEXT
SEVERAL DAYS.

&&

.AVIATION...VFR CONDITIONS SHOULD PREVAIL ACROSS THE AREA THIS
AFTERNOON, BUT THERE IS A CHANCE FOR SOME ISOLATED THUNDERSTORMS
ACCOMPANYING THE SEA BREEZE. AT KTLH AND KVLD, EXPECTING VSBYS TO
DECREASE DUE TO MIST AND FOG AFTER MIDNIGHT, LINGERING INTO THE
MORNING HOURS RESULTING IN LIFR CONDITIONS. EXPECTING LIGHT FOG AT
KDHN AND KABY, BUT SHOULD NOT BECOME IFR. WITH THE EXCEPTION OF A
POSSIBLE MVFR CIG LATE OR IFR CIG IN THE EARLY MORNING HOURS,
EXPECTING VFR CONDITIONS FOR THE WHOLE PERIOD AT KPFN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  68  91  68  94 /  10  20  10  20
PANAMA CITY  72  87  72  89 /  10  20  10  20
DOTHAN       70  93  71  93 /  10  20  10  20
ALBANY       70  93  69  94 /  10  20  20  20
VALDOSTA     67  91  68  93 /  10  20  20  20
CROSS CITY   67  87  67  93 /  20  30  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&

LONG TERM...TREXLER
AVIATION...MANNING/MCNATT
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, May 25, 4:40 AM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 AM EDT THU MAY 25 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-260945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
440 AM CDT THU MAY 25 2006 /540 AM EDT THU MAY 25 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT.
A SEA BREEZE FRONT IS EXPECTED TO DEVELOP THIS AFTERNOON OVER
NORTH FLORIDA...AND COMBINED WITH IN PLACE MOISTURE AND
INSTABILITY...WILL DEVELOP ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORM THIS AFTERNOON AND EVENING. THE CHANCE OF RAIN WILL
BE MAINLY OVER THE INLAND PARTS OF NORTH FLORIDA...WITH SOUTHEAST
ALABAMA AND SOUTHWEST GEORGIA HAVING A LOWER CHANCE OF RAIN. THE
OVERALL THREAT OF SEVERE STORMS IS LOW...BUT AN ISOLATED STRONG TO
SEVERE STORM WILL BE POSSIBLE. ALSO SOME AREAS OF PATCHY DENSE FOG
ARE EXPECTED EARLY THIS MORNING...AND LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PATCHY AREAS OF FOG ARE EXPECTED DURING THE LATE NIGHT AND EARLY
MORNING HOURS OVER MUCH OF THE AREA EACH DAY. THE FOG WILL BECOME LOCALLY
DENSE IN A FEW AREAS. OTHERWISE...INCREASING MOISTURE...COMBINED
WITH SEA BREEZE CONVERGENCE AND SOME UPPER LEVEL WEATHER
SYSTEMS...WILL INCREASE THE CHANCE OF FRIDAY. OVER THE WEEKEND...
THE PRIMARY CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
MAINLY IN THE AFTERNOON AND EVENING. THIS PATTERN WILL LAST INTO
NEXT WEEK. THE OVERALL THREAT OF SEVERE STORMS WILL BE LOW...BUT
AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE.

THERE IS A LOW RISK FOR RIP CURRENTS ON TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCT

In the hours before

Special weather statement, May 25, 1:52 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
252 PM EDT THU MAY 25 2006

GAZ123-251930-
CALHOUN-
252 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 330 PM EDT

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORGAN...MOVING EAST AT 5 MPH.

THIS STORM WILL BE NEAR...
  LEARY BY 325 PM EDT.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 25, 2:28 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT THU MAY 25 2006

GAZ123-252030-
CALHOUN-
328 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CALHOUN COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 430 PM EDT

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A STRONG THUNDERSTORM NEAR MORGAN...MOVING EAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 25, 2:34 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT THU MAY 25 2006

FLZ007-009-252030-
HOLMES-INLAND WALTON-
234 PM CDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HOLMES AND WALTON
COUNTIES IN THE PANHANDLE OF FLORIDA...

* UNTIL 330 PM CDT

AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF HOWELLS...OR 14 MILES
SOUTHWEST OF GENEVA...MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 25, 2:36 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT THU MAY 25 2006

GAZ160-252030-
LOWNDES-
336 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LOWNDES COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 430 PM EDT

AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOODY AIR FORCE BASE...OR 8 MILES NORTHEAST
OF VALDOSTA. THIS STORM WAS NEARLY STATIONARY.

THIS STORM WILL BE NEAR...
  5 MILES EAST OF HAHIRA BY 430 PM EDT.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 25, 2:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT THU MAY 25 2006

FLZ011-252100-
JACKSON-
254 PM CDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JACKSON COUNTY...

* UNTIL 400 PM CDT

AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MARIANNA...MOVING EAST AT 20
MPH.

PEOPLE IN SOUTHERN JACKSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL IS POSSIBLE WITH THIS STORM. THIS STORM IS ALSO CAPABLE
OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING
OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY
CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850-942-8833 TO REPORT SEVERE WEATHER.

23-MCNATT
Special weather statement, May 25, 3:10 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
410 PM EDT THU MAY 25 2006

FLZ017-252115-
LEON-
410 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH
FLORIDA...

* UNTIL 515 PM EDT

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE. THIS STORM WAS DRIFTING WEST.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

38-GODSEY

The radar

The Eglin Afb radar (KEVX), 70 km away, was scanning. The volume nearest the first event began at 20:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jackson

When
May 25, 3:25 PM EST
Where
Jackson County, Marianna
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.783, -85.233

The Jackson County Sheriff reported penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511778.